The Annals of Statistics
- Ann. Statist.
- Volume 37, Number 6B (2009), 4153-4183.
Local quasi-likelihood with a parametric guide
Generalized linear models and the quasi-likelihood method extend the ordinary regression models to accommodate more general conditional distributions of the response. Nonparametric methods need no explicit parametric specification, and the resulting model is completely determined by the data themselves. However, nonparametric estimation schemes generally have a slower convergence rate such as the local polynomial smoothing estimation of nonparametric generalized linear models studied in Fan, Heckman and Wand [J. Amer. Statist. Assoc. 90 (1995) 141–150]. In this work, we propose a unified family of parametrically-guided nonparametric estimation schemes. This combines the merits of both parametric and nonparametric approaches and enables us to incorporate prior knowledge. Asymptotic results and numerical simulations demonstrate the improvement of our new estimation schemes over the original nonparametric counterpart.
Ann. Statist., Volume 37, Number 6B (2009), 4153-4183.
First available in Project Euclid: 23 October 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Fan, Jianqing; Wu, Yichao; Feng, Yang. Local quasi-likelihood with a parametric guide. Ann. Statist. 37 (2009), no. 6B, 4153--4183. doi:10.1214/09-AOS713. https://projecteuclid.org/euclid.aos/1256303540